Alert archive / Oklahoma / Wind Advisories in 2017
Wind Advisory 1, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Jan 22, 2017, 11:58 AM CST for 21 counties in Oklahoma; 5 counties in Texas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2017, 11:58 AM CST (17:58 UTC)
- Expired
- Jan 22, 2017, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Norman, OK
All 26 counties
Atoka County, OK, Bryan County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Garvin County, OK, Grady County, OK, Hughes County, OK, Jefferson County, OK, Johnston County, OK, Love County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Pontotoc County, OK, Pottawatomie County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Norman radar (KTLX), 103 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
633 WWUS74 KOUN 221758 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1158 AM CST SUN JAN 22 2017 OKZ027>032-037>048-050>052-TXZ085-086-088>090-222300- /O.NEW.KOUN.WI.Y.0001.170122T1800Z-170122T2300Z/ GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-TILLMAN- COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON- CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-WILBARGER-WICHITA- BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...CHICKASHA...TUTTLE...PURCELL... NEWCASTLE...BLANCHARD...NORMAN...MOORE...SHAWNEE...SEMINOLE... WEWOKA...HOLDENVILLE...WETUMKA...FREDERICK...LAWTON...DUNCAN... PAULS VALLEY...LINDSAY...WYNNEWOOD...SULPHUR...DAVIS...ADA... COALGATE...WALTERS...TEMPLE...WAURIKA...RINGLING...RYAN... ARDMORE...TISHOMINGO...ATOKA...MARIETTA...THACKERVILLE...MADILL... KINGSTON...DURANT...VERNON...SHEPPARD AFB...WICHITA FALLS... SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY...SCOTLAND... HENRIETTA 1158 AM CST SUN JAN 22 2017 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. * TIMING...THROUGH MID TO LATE AFTERNOON * WINDS...NORTH TO NORTHWEST WINDS AT 25 TO 30 MPH WITH GUSTS OVER 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
092 WWUS74 KOUN 222012 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 212 PM CST SUN JAN 22 2017 OKZ027>032-037>048-050>052-TXZ085-086-088>090-222300- /O.CON.KOUN.WI.Y.0001.000000T0000Z-170122T2300Z/ GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-TILLMAN- COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON- CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-WILBARGER-WICHITA- BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...CHICKASHA...TUTTLE...PURCELL... NEWCASTLE...BLANCHARD...NORMAN...MOORE...SHAWNEE...SEMINOLE... WEWOKA...HOLDENVILLE...WETUMKA...FREDERICK...LAWTON...DUNCAN... PAULS VALLEY...LINDSAY...WYNNEWOOD...SULPHUR...DAVIS...ADA... COALGATE...WALTERS...TEMPLE...WAURIKA...RINGLING...RYAN... ARDMORE...TISHOMINGO...ATOKA...MARIETTA...THACKERVILLE...MADILL... KINGSTON...DURANT...VERNON...SHEPPARD AFB...WICHITA FALLS... SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY...SCOTLAND... HENRIETTA 212 PM CST SUN JAN 22 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * TIMING...THROUGH MID TO LATE AFTERNOON * WINDS...NORTH TO NORTHWEST WINDS AT 25 TO 30 MPH WITH GUSTS OVER 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
900 WWUS74 KOUN 222254 AAB NPWOUN URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 454 PM CST SUN JAN 22 2017 OKZ027>032-037>048-050>052-TXZ085-086-088>090-230000- /O.EXP.KOUN.WI.Y.0001.000000T0000Z-170122T2300Z/ GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-TILLMAN- COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON- CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-WILBARGER-WICHITA- BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...CHICKASHA...TUTTLE...PURCELL... NEWCASTLE...BLANCHARD...NORMAN...MOORE...SHAWNEE...SEMINOLE... WEWOKA...HOLDENVILLE...WETUMKA...FREDERICK...LAWTON...DUNCAN... PAULS VALLEY...LINDSAY...WYNNEWOOD...SULPHUR...DAVIS...ADA... COALGATE...WALTERS...TEMPLE...WAURIKA...RINGLING...RYAN... ARDMORE...TISHOMINGO...ATOKA...MARIETTA...THACKERVILLE...MADILL... KINGSTON...DURANT...VERNON...SHEPPARD AFB...WICHITA FALLS... SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY...SCOTLAND... HENRIETTA 454 PM CST SUN JAN 22 2017 ...WIND ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON... STRONG NORTHWEST WINDS WILL CONTINUE TO SUBSIDE THROUGH SUNSET AND THEN QUICKLY WEAKEN THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jan 22, 5:41 AM CST, 6 hours 17 minutes earlier.
Area forecast discussion, Jan 22, 5:41 AM CST, 6 hours 17 minutes before
Area Forecast Discussion National Weather Service Norman OK 541 AM CST Sun Jan 22 2017 .DISCUSSION... && .AVIATION... /For the 12z TAFs/ Rain is currently being observed at northern TAF sites (WWR, GAG, and PNC). As the deep closed low departs, this band of rain will diminish/shift east. A brief period of light rain may occur early this morning at OKC and OUN. MVFR to IFR ceilings are being observed at all TAF sites except LAW and SPS, and IFR stratus will likely reach both of those sites within an hour or two. Stratus should clear out of GAG and WWD shortly. Gusty northwest winds will persist into the afternoon. Otherwise, once the stratus moves east later this morning all sites will return to VFR conditions. && .PREV DISCUSSION... /issued 313 AM CST Sun Jan 22 2017/ DISCUSSION... Latest IR image and radar mosaic show a well-defined band of showers extending from far northern Oklahoma and southern Kansas westward arcing down into the Texas Panhandle. This is coincident with frontogenesis in the 850-700 mb layer and deformation zone on the northern side of a closed low. The surface reflection of the low was located over southwest Oklahoma elongated to the northeast roughly along the I-44 corridor. To its northwest, surface winds have strengthened with northwesterly gusts around 30 mph. A tight pressure gradient will support northwest winds of 15 to 25 mph with gusts to around 35 mph through mid afternoon across much of the area. Winds will decrease by late afternoon. Once precipitation moves out late this morning, dry conditions will persist through the end of the forecast period. A progressive but amplified upper flow pattern is expected into next week. A period of mean ridging early next week will result in a warm up from near or slightly above average temperatures expected tomorrow. Monday, western sections may approach or reach 70 degrees, and as downslope southwesterly winds increase Tuesday ahead of an approaching longwave trough, roughly the southeast half of the area will reach at least the upper 60s if not lower 70s. As the trough moves east, cooler temperatures near mid-late January normals will arrive. Tuesday should have the most impactful weather of the next several days. Medium range models are in decent agreement with a deepening surface low tracking east across the central Plains and a tight pressure gradient across our area. Diabatic heating/mixing during the afternoon beneath an intense mid level jet (700 mb speed max around 70 knots) could result in gusts exceeding advisory criteria. We will need to monitor the evolution/timing of this scenario since latest models seem to have strongest mid- level winds a little further east than previously during peak heating Tuesday. Also, if cirrus is thicker than currently anticipated that may limit mixing some. Fire weather is also a concern Tuesday (see Fire Weather section below). BRB FIRE WEATHER... Northwesterly winds will increase through the morning and peak around midday to early afternoon at up to around 20 mph before surface pressure gradient relaxes late today. Cooler temperatures and relative humidity values will limit fire weather concerns. A more significant fire weather threat is expected to develop Tuesday. The alignment of the low level thermal ridge and mid- level wind max are in question given some minor consistency issues with timing in the models. Nevertheless, 20 foot winds exceeding 20 mph during peak heading/mixing seem likely. Furthermore, RH values could fall below 20 percent in portions of western north Texas and western Oklahoma. This is where the possibility of critical fire weather conditions is greatest. Elevated to near critical conditions may develop across much of the rest of the forecast area. BRB && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 57 33 62 42 / 50 0 0 0 Hobart OK 59 32 65 40 / 30 0 0 0 Wichita Falls TX 61 35 67 43 / 0 0 0 0 Gage OK 56 27 68 40 / 20 0 0 0 Ponca City OK 55 29 59 40 / 60 0 0 0 Durant OK 59 37 62 45 / 20 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 03/12/01
Hazardous weather outlook, Jan 22, 10:12 AM CST, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1012 AM CST SUN JAN 22 2017 OKZ004>048-050>052-TXZ083>090-231115- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1012 AM CST SUN JAN 22 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .FIRE WEATHER... STRONG NORTHWEST WINDS SUNDAY WILL RESULT IN ELEVATED FIRE WEATHER CONDITIONS ACROSS WESTERN NORTH TEXAS AND SOUTHWESTERN OKLAHOMA THIS AFTERNOON. .GUSTY WINDS... A STRONG NORTHWEST WIND WILL CONTINUE THROUGH THE MID TO LATE AFTERNOON. OCCASIONAL WIND GUSTS OVER 40 MPH CAN BE EXPECTED AT TIMES... ESPECIALLY ACROSS CENTRAL AND SOUTH CENTRAL OKLAHOMA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... .FIRE WEATHER... STRONG WESTERLY WINDS ARE EXPECTED ACROSS MOST OF THE REGION TUESDAY AFTERNOON. NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS APPEAR LIKELY...ESPECIALLY ALONG AND WEST OF INTERSTATE 35. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
Nearby
Wind Advisories in Oklahoma, 2017Wind Advisories in Texas, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.